Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
katie.hill

Accutane + exercising

Just one more little worry ive got before I start tane next week!! (just got to have my blood test tuesday :surprised: )

I am a keen runner , long distance stuff, and really into my exercise and sport.........Ive heard that muscle ache can be a real problem for people on accutane ? has anyone really suffered or it prevented them from taking part in sport? I am training at the moment for a few races and down really want it to effect my performance?

Any help would be great :-)

I just cant wait to get started!!! hopefully it goes well.....i cant wait to maybe have clear skin after nearlly 10 years of hell!! :-( !!

xx Katie :rolleyes:

Share this post


Link to post
Share on other sites
Just one more little worry ive got before I start tane next week!! (just got to have my blood test tuesday :surprised: )

I am a keen runner , long distance stuff, and really into my exercise and sport.........Ive heard that muscle ache can be a real problem for people on accutane ? has anyone really suffered or it prevented them from taking part in sport? I am training at the moment for a few races and down really want it to effect my performance?

Any help would be great :-)

I just cant wait to get started!!! hopefully it goes well.....i cant wait to maybe have clear skin after nearlly 10 years of hell!! :-( !!

xx Katie :rolleyes:

I have a post in the thread referenced. I had more issues with perceived fitness and endurance, not muscle pains. Here's what I've written before:

I exercise a lot, XC skiing. I train fairly seriously, 4-7 hours per week, for marathon type events. I do endurance training and strength (upper, abs, lower). Now remember, XC skiing is full body work out and depends a lot on strength as well as endurance so I think it is a decent example for both runners and lifters.

I don't think I've had any problems with the muscle part of my work outs. I don't get sore or stiff any more than normal. I do believe my cardiovascular endurance and peak levels are not as good as I'd expect given the training I'm doing. I just don't have the ability to push up the hills and am not keeping up with people I normally train with.

On the other hand, it has not stopped me from doing what I enjoy, it has just slowed me down a little. I just take it easy, accept that this season I will not be doing any PR's, and just do what I can. It is still better to do it than not.

I fully expect that now that I'm done with my accutane (2.5 weeks now), I'll see my endurance improve a lot in the next month.

Just do it and see what happens. Don't assume others' experiences will be yours. Good luck.

Share this post


Link to post
Share on other sites

Zoilo, did your endurance improve once you stopped taking Accutane? I started taking Accutane last Tuesday and when I went for my normal Saturday run which is usually an easy 5-mile jog, I found I tired easily, couldn't push myself like I normally do and my whole body just felt kind of bad in general like it was a lot of effort, kind of achey-breaky.

Edited by hcnd06a

Share this post


Link to post
Share on other sites

I run/ fast walk on the treadmill daily and do other sorts of muscle exercises and the only thing that I have noticed is lower back pain. It could be due in part to my weird flexibility. Both my mother and I have really curved lower backs that crack in weird ways.

Other than that, I think it really all depends on the person. Keep going with your routine like you usually do and don't really heed or get nervous about what other people are saying, especially the scary stories. Just do you and you will notice if your body starts to change.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×